MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "patient taken to the or for a trochanteric nail placement.Once the nail is in place, the guide pin is inserted.Insertion proved to be a delicate operation.After several unsuccessful attempts, the surgeon realized that the guide wire had broken in the femoral head.Consequence: difficult to extract, it was necessary to remove the previously placed nail, to bring out additional material and consumables additional material, additional consumables: increase in the duration of the operation, and its the duration of the operation, and its cost.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the identification of the returned wire was confirmed based on the catalog # and the lot # marked.The instrument was broken in two parts, both were returned.The surface of the wire is heavily worn out, showing multiple scratches, most probably resulting from friction with the bone during multiple usages.The uneven surface of the breakage gives indication of a cup-cone fracture (ductile), most probably resulting from excessive torsional sheer.Dimensional and material integrity inspection showed the instrument to be within specification.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by excessive tortional load applied to the already heavily worn out guide wire.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "patient taken to the operating room for a trochanteric nail placement.Once the nail is in place, the guide pin is inserted.Insertion proved to be a delicate operation.After several unsuccessful attempts, the surgeon realized that the guide wire had broken in the femoral head.Consequence: difficult to extract, it was necessary to remove the previously placed nail, to bring out additional material and consumables additional material, additional consumables: increase in the duration of the operation, and its the duration of the operation, and its cost.".

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16435294
Report Number0009610622-2023-00062
Device Sequence Number15345848
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK03172B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown